MAUDE Adverse Event Report: OSCOR INC. TOURGUIDE¿ STEERABLE SHEATH; INTRODUCER, CATHETER

OSCOR INC. TOURGUIDE¿ STEERABLE SHEATH; INTRODUCER, CATHETER
Model Number TG0655509
Medical Device Problem Codes Fluid/Blood Leak (1250); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.A follow-up will be submitted as soon as the investigation is complete.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.
 
Event or Problem Description
It was reported during a procedure for sma stenting, the sidearm of this 6.5f tour guide sheath fell off and started leaking blood (approximately 100mls).No blood transfusion was required.In order to control the blood loss, the physician placed finger over hole in sheath, while an exchange for a new 6.5f tourguide sheath (same model) was completed.The procedure was delayed for 10 minutes, to find and exchange a new sheath.The procedure was successfully completed.The cause of the event is unknown.There were no reported patient symptoms, or complications associated with this event (alive, no injury).
 
Additional Manufacturer Narrative
Date of event was not provided by the customer (three attempts made without success).The event date of 20-dec-2022 reported in original mdr report was inadvertently reported in error, it should of been left blank.One 6.5f tourguide steerable guiding sheath was returned from the customer with the dilator.There were no other accessories.Blood was found on and inside the sheath and dilator.According to the event description summary, the side arm fell off and started leaking blood onto the table.The sheath was received back from the customer with the sideport detached.Upon evaluation under a microscope, it was found that there was evidence of adhesive residue on the sideport tubing and on the hub stem.Returned device analysis confirmed detachment of the sideport tubing.This can happen if the curing time of 4 hours is not fully reached and/or the units are handled or moved around during that time.The manufacturing procedure establishes that the units must remain still until curing time is fully reached.This means that the procedure may not have been followed as established.Retraining was conducted with manufacturing personnel on the applicable procedure to prevent recurrence of this issue.No manufacturing rejects or anomalies of this type were recorded in the device history record.The steerable guiding sheath passed all in-process and qa final inspection steps before shipping to the customer, including visual, dimensional and mechanical tests.Note: the tug test data was reviewed and all of the units in this lot passed.Per manufacturing procedure non-peelable sheath sideport assembly: apply one drop of the adhesive on the pellethane side tube at a distance of 2- 3mm from the end.Spread the adhesive around the od of the tube by rotating the tube 360° while applying the drop of adhesive.Repeat the step by placing a drop of glue approximately 6-7mm from the same end, and spread the glue by rotating the tube while applying the adhesive around the od of the tube.Rotate the tube to ensure that the adhesive is applied all around the circumference of the tube uniformly.Fully insert the tube into the sheath hub sideport opening while rotating it 360°.Wipe away any excess adhesive sticking out of the sideport with a polywipe.After curing (undisturbed, for a minimum of 4 hours) test the joint of each part with a small tug, holding the tube in one hand and the stopcock in the other hand.Discard all parts that detach during the tug, do not attempt to cure parts again.Per procedure destino steerable guiding sheath in-process and final inspection) sample size 100% with the naked eye, inspect sideport tube assembly for excessive glue at both joints: - sheath hub to sideport tube - stopcock to sideport tube verify sideport tube is securely attached by gently pulling on both joints: - sheath hub to sideport tube - stopcock to sideport tube the instructions for use (ifu) informs the user: use the sideport, located at the handle, to inject contrast solution or flush the steerable sheath.The steerable sheath must be thoroughly flushed with either saline or heparinized saline and free of air prior to use to avoid air embolism to the patient.Aspiration and flushing of the sheath should be performed frequently to help minimize the potential for air embolism.For injecting or aspirating through the sheath, use the sideport only with stopcock.Prior to infusion, remove all air using the sideport.No further follow-up is required.Based on the investigation, a capa is not required as personnel notification and retraining was conducted with applicable personnel, to prevent reoccurrence of this issue.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
TOURGUIDE¿ STEERABLE SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683
Manufacturer (Section G)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683
Manufacturer Contact
daniel naut
3816 desoto blvd.
palm harbor, FL 34683
7279352511
MDR Report Key16503372
Report Number1035166-2023-00026
Device Sequence Number12322207
Product Code DYB
UDI-Device Identifier00850232006031
UDI-Public00850232006031
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K120459
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2025
Device Model NumberTG0655509
Device Catalogue NumberTG0655509
Device Lot NumberDP-15816
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/07/2023
Supplement Date Received by Manufacturer07/26/2023
Initial Report FDA Received Date03/08/2023
Supplement Report FDA Received Date07/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown